MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A device history record review was performed for the finished device lot number g9532638 and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a varipulse¿ bi-directional catheter and a soundstar catheter and suffered a cardiac tamponade which required drainage and prolonged hospitalization.During the procedure, cardiac tamponade occurred.During post-mapping, the carto 3 screen froze and was forced to restart.The forced restart occurred during post-mapping.While the system was being restored, the patient¿s blood pressure dropped.Intracardiac echocardiography was performed and revealed the pericardial effusion.Drainage was performed.A decrease in the pericardial effusion and stabilization of the patient¿s vitals was confirmed, and the patient was observed in the intensive care unit.After the carto 3 workstation (ws) main power was forcibly terminated, the ws was rebooted and the system was subsequently restored.The physician assessment of the health problem was serious.The physician's opinion on the relationship between the event and the product was as a result of blood-gas analysis, the accumulated blood was venous.Extended hospitalization was reported.The varipulse catheter, which had been maneuvered in the left atrium, was unlikely to have caused the cardiac tamponade.The cause was considered to be either the right ventricle (rv) catheter (¿beeat¿/japan lifeline) or the soundster catheter, which had been placed in the right heart.However, it could not be determined which device was responsible.The rv catheter had been repositioned once.No abnormalities observed prior/during use of the product.The devices used were carto 3, varipulse catheter and soundstar catheter.The additional information received indicated that the physician¿s opinion on the cause of this adverse event was as the accumulated blood was venous, the varipulse catheter, which had been maneuvered in the left atrium, was unlikely to have caused the cardiac tamponade.The cause seemed to be either the rv catheter or the soundstar catheter, both of which had been placed in the right heart.However, it could not be determined which device was responsible, although the rv catheter had been repositioned once.The patient did not require cardiac surgery.The outcome of the adverse event was improved.Prior to noting the cardiac tamponade, ablation was performed.No error messages observed on the biosense webster equipment during the procedure.The ¿screen froze and was forced to restart¿ was assessed as not mdr reportable.The potential risk that it could cause or contribute to a death or serious deterioration in state of health was remote.The adverse event was assessed as mdr reportable under both the varipulse¿ bi-directional catheter and a soundstar catheter.
 
Additional Manufacturer Narrative
Additional information was received on 23-dec-2025.The catheter used to map during post mapping was the varipulse catheter.The varipulse¿ bi-directional catheter was advanced via a sheath into the left atrium.Additional information was received on 29-dec-2025.The outcome of the adverse event was improved.The patient has been discharged from the hospital.No relevant tests/laboratory data reported.No evidence of steam pop.The flow setting was 4ml and 30ml during ablation.Transseptal puncture was performed with kaneka sepnee needle.Therefore, updated the d10.Concomitant medical products and therapy dates section.During an internal review, noted a correction to the 3500a initial as should have included in the d10.Concomitant medical products and therapy dates section ¿jpn carto 3 system¿.Therefore, added.In addition, correction to d4.Expiration date.Therefore, updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23873725
Report Number2029046-2025-04270
Device Sequence Number10442721
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)261015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Catalogue Number10439236
Device Lot NumberG9532638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JPN CARTO 3 SYSTEM; KANEKA SEPNEE NEEDLE; RV CATHETER BEEAT/JAPAN LIFELINE; UNK SHEATH; UNK_NGEN PUMP; UNK_TRUPULSE GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian